Irritating Correlation

Discussion in 'Dieting / Supplement Discussion' started by dza76wutang, Jul 12, 2010.

  1. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
    There seems to be a correlation between me taking creatine and me having diarrhea and general stomach discomfort. Is this all in my head or am I somehow taking creatine incorrectly and giving myself diarrhea/gas?

    I read that creatine can irritate the GI in excess, but I'm not even sure I'm nailing 5 grams, let alone going over it. I use a tea spoon, throw it in water, stir it up, drink it down.

    TL;DR - Creatine, am I doing it wrong?
     
  2. Mooney

    Mooney Blue Belt

    Joined:
    Oct 16, 2009
    Messages:
    506
    Likes Received:
    0
    Location:
    Ireland + UK
    I dont take creatine, nor do i know alot about it, but have you tried mixing it up in a shake or something in a food processor? could help
     
  3. Monger

    Monger Chronically Injured

    Joined:
    Jul 22, 2005
    Messages:
    4,621
    Likes Received:
    0
    Location:
    Emergency Room
    I've seen this before when loading but I don't recall seeing anything on it in regards to maintenance doses.

    You could try micronized creatine monohydrate. Supposedly it's helped with those issues for some.
     
  4. dropshot001

    dropshot001 Red Belt

    Joined:
    Nov 6, 2007
    Messages:
    8,547
    Likes Received:
    2
    it's probably because you aren't absorbing the creatine well...could be a lower grade creatine to begin with. what brand is it?
     
  5. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
    It's creapure creatine, but not micronized AFAIK, it's from Prolab. I also wondered if the problem was taking it straight in water and not in something else, like juice or a protein shake. It's also possible that I'm just dumping too much in the cup, I'll try a reduced amount first unless anyone says "DUDE MIX IT WITH X!!!".

    I was posting predominantly to see:
    1.) Is this all in my head or can creatine do that, seems like creatine can in fact do that.
    2.) Is it wrong to take it in plain water?
     
  6. dropshot001

    dropshot001 Red Belt

    Joined:
    Nov 6, 2007
    Messages:
    8,547
    Likes Received:
    2
    i personally take it far away from meals. are you doing this too?
     
  7. bnosam

    bnosam Green Belt

    Joined:
    Aug 29, 2008
    Messages:
    1,335
    Likes Received:
    0
    1) I doubt it's in your head because I've heard of people getting cramps and such from creatine.

    2) Try taking it with a small meal and see how that works.
     
  8. Monger

    Monger Chronically Injured

    Joined:
    Jul 22, 2005
    Messages:
    4,621
    Likes Received:
    0
    Location:
    Emergency Room
    No. I suspect, if anything, taking it with food would be better than without in terms of the issues you’re experiencing.

    FYI,
    Here's the way I see it...

    1. You're measuring wrong and taking more than you think at one time.
    2. Try taking it with food.
    3. Try using the micronized as it will absorb quicker and may alleviate the issues.
    4. You're fucked. Deal with it or stop taking it. God hates you.
     
  9. bnosam

    bnosam Green Belt

    Joined:
    Aug 29, 2008
    Messages:
    1,335
    Likes Received:
    0
     
  10. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
     
  11. bnosam

    bnosam Green Belt

    Joined:
    Aug 29, 2008
    Messages:
    1,335
    Likes Received:
    0
    I heard bad things about creatine being mixed with dog semen. I haven't had any issues myself with this though...wait wut
     
  12. Monger

    Monger Chronically Injured

    Joined:
    Jul 22, 2005
    Messages:
    4,621
    Likes Received:
    0
    Location:
    Emergency Room
    Maybe. Or you're just one of the unlucky bastards that are sensitive to it.

    Not really. But just because I'm sure someone will try to correct me on this... taking it with carbs and/or sodium might help speed up the saturation process in the short term. But once saturated, speed no longer matters. And since you'll get saturated eventually with consistent dosing, I think it's all pretty irrelevant in the long-term.

    As for your specific GI issues, I doubt it'd matter. Just take it with a meal and see if it helps or not.

    This is highly exaggerated by supplement companies. Taking calcium 'supplements' with ZMA might not be a good idea. Eating foods containing calcium with ZMA is perfectly fine. The reason is that trials that show interference with mag and cal were done with high supplemental dosages. Trials done with lesser dosages don't find the same interference. Moral of the story is that it's dosage dependant and smaller, normal dosages don't have the same problem.
     
  13. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
    Oh snap this means I eat yogurt post-workout now! Sweeeeeeeeeeeeeeet.

    As for sensitivity, I'm pretty sure I'm not. American Stamina claims to have like 10 grams of creatine and I never got the shits from that, however, that was in a blended supplement with other stuff.
     
  14. Butler

    Butler Orange Belt

    Joined:
    Feb 8, 2010
    Messages:
    258
    Likes Received:
    0
    Location:
    UK
    Different brands/types/qualities of creatine do different things to different people.

    Often it's poor quality creatine that causes people problems, but I do know people who seem to have digestion problems with even the most expensive creapure.
     
  15. TMMAray

    TMMAray Blue Belt

    Joined:
    Feb 11, 2009
    Messages:
    834
    Likes Received:
    12
    Location:
    Tallahassee, FL
    I doubt this is the issue, but make sure that it's fully dissolved in a sufficient amount of water before you drink it.
     
  16. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
    Well apparently my "tea spoon" has been a "table spoon" that might explain the problem...smh.
     
  17. EddieH4444

    EddieH4444 Green Belt

    Joined:
    Jan 20, 2006
    Messages:
    1,366
    Likes Received:
    0
    Same thing I used to do and I would also get an upset stomach.

    IIRC, a tea spoon =~ 1/3 of a table spoon.
     
  18. dza76wutang

    dza76wutang Black Belt

    Joined:
    Nov 24, 2008
    Messages:
    6,589
    Likes Received:
    134
    Location:
    Providence, Rhode Island
    Yea, I must have been triple dosing the creatine.

    I also ate post workout, so hopefully that's a 2 pronged attack against digestive system irritation.
     
  19. Monger

    Monger Chronically Injured

    Joined:
    Jul 22, 2005
    Messages:
    4,621
    Likes Received:
    0
    Location:
    Emergency Room
    LoL, at least you found the problem.
     
  20. mowrown

    mowrown Yellow Belt

    Joined:
    Apr 11, 2007
    Messages:
    193
    Likes Received:
    0
    It's worth noting that with some frequency household "teaspoons" are far larger than an actual measuring teaspoon. Not sure which you're using for your creatine dosing, but it's worth comparing.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.